MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE 02.07.1203L TIBIAL TRAY FIXED CEMENTED SIZE 3 L; KNEE TIBIAL TRAY FIXED CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE 02.07.1203L TIBIAL TRAY FIXED CEMENTED SIZE 3 L; KNEE TIBIAL TRAY FIXED CEMENTED
Catalog Number 02.07.1203L
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
At about 3 months after the primary, the patient reported that was not able to walk properly.From the x-rays it was noticed a subsidence of the tibial tray, leaving to a varus condition.The revision was successfully completed by implanting a revision tibial tray of the same size along with a stem and tibial augment in the medial side.
 
Additional Manufacturer Narrative
Batch review performed on 02-nov-2023 lot 2202599: 24 items manufactured and released on 15-jun-2022.Expiration date: 2027-06-02.No anomalies found related to the problem.To date, 22 items of the same lot have been sold with no similar reported case during the period of review.Clinical evaluation performed by medical affairs department: a revision surgery was conducted/performed 3 months after the first implant of a gmk sphere (with tibal component cemented).The patient complained of walking problems, so she underwent an x ray check which showed a mobilization of the tibial tray with a medial subsidence.From the available images the tibial component appears slightly lateralized: this, along with other possible elements (poor bone quality, overload of the knee, etc.) may have led to the failure.Among these causes, the implant-cement debonding can also be counted, as little or no cement remained attached to the explanted baseplate: this could be influenced by several variables during the cementation process such as temperature (of the implant and of the room), time of insertion, presence of liquids and other possibilities not related to the implant.For these reasons, we see no reason to think that the prosthetic implant was defective.Visual inspection performed by r&d manager: revision surgery after 3 months after priamry of a gmk sphere implant due to tibia subsidence on the medial side.From visual inspection of the explanted baseplate sent back for investigation, we can't identify any anomalies or defects.From x-rays images, the component seems to be slightly lateralized with lack of coverage of the cortical bone on the medial side.This could have been the cause of the event together with poor bone quality or for a traumatic event / overload that may have occurred.From visual inspection, there is no reason to think that the event is related to a faulty device.

Brand Name
GMK-SPHERE 02.07.1203L TIBIAL TRAY FIXED CEMENTED SIZE 3 L
Common Device Name
KNEE TIBIAL TRAY FIXED CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18204618
Report Number3005180920-2023-00908
Device Sequence Number17704184
Product Code JWH
UDI-Device Identifier07630030819889
UDI-Public07630030819889
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.07.1203L
Device Lot Number2202599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Initial Report FDA Received Date11/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite